An improved lower bound for general position subset selection
by Ali Gholami Rudi
International Journal of Computing Science and Mathematics (IJCSM), Vol. 8, No. 6, 2017

Abstract: In the general position subset selection (GPSS) problem, the goal is to find the largest possible subset of a set of points, such that no three of its members are collinear. If s is the size the optimal solution, the square root of s is the current best guarantee for the size of the solution obtained using a polynomial time algorithm. In this paper, we present an algorithm for GPSS to improve this bound based on the number of collinear pairs of points. We experimentally evaluate this and few other GPSS algorithms; the result of these experiments suggests further opportunities for obtaining tighter lower bounds for GPSS.

Online publication date: Wed, 03-Jan-2018

The full text of this article is only available to individual subscribers or to users at subscribing institutions.

Existing subscribers:
Go to Inderscience Online Journals to access the Full Text of this article.

Pay per view:
If you are not a subscriber and you just want to read the full contents of this article, buy online access here.

Complimentary Subscribers, Editors or Members of the Editorial Board of the International Journal of Computing Science and Mathematics (IJCSM):
Login with your Inderscience username and password:

    Username:        Password:         

Forgotten your password?

Want to subscribe?
A subscription gives you complete access to all articles in the current issue, as well as to all articles in the previous three years (where applicable). See our Orders page to subscribe.

If you still need assistance, please email